Alert archive / Ohio / Small Craft Advisories in 2022

Small Craft Advisory 4, NWS Cleveland, OH

January 11, 2022

NWS Cleveland, OH issued this small craft advisory at Jan 11, 2022, 4:18 PM EST. It took effect at Jan 11, 2022, 7:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2022, 4:18 PM EST (21:18 UTC)
In effect from
Jan 11, 2022, 7:00 PM EST
Expired
Jan 12, 2022, 3:53 PM EST
In force
21 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

019 
WHUS71 KCLE 112118
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
418 PM EST Tue Jan 11 2022

LEZ144>146-120530-
/O.NEW.KCLE.SC.Y.0004.220112T0000Z-220112T1500Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
418 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots
  and waves 3 to 6 feet expected.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-148-120530-
/O.NEW.KCLE.SC.Y.0004.220112T0000Z-220112T2100Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-
418 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Conneaut OH.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ149-120530-
/O.NEW.KCLE.SC.Y.0004.220112T0000Z-220113T0000Z/
Conneaut OH to Ripley NY-
418 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 35 knots
  and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
081 
WHUS71 KCLE 120252
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
952 PM EST Tue Jan 11 2022

LEZ144>146-121100-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
952 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 35 
  knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-148-121100-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-
952 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Conneaut OH.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ149-121100-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/
Conneaut OH to Ripley NY-
952 PM EST Tue Jan 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 35 
  knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
153 
WHUS71 KCLE 120907
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
407 AM EST Wed Jan 12 2022

LEZ144>146-121500-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
407 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Southwest winds 20 to 25 knots with gusts up to 35 knots
  and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-148-121715-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-
407 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Conneaut OH.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ149-121715-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/
Conneaut OH to Ripley NY-
407 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
955 
WHUS71 KCLE 121503
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1003 AM EST Wed Jan 12 2022

LEZ144>146-121615-
/O.EXP.KCLE.SC.Y.0004.000000T0000Z-220112T1500Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
1003 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below Small Craft Advisory criteria.

$$

LEZ147-148-122100-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-
1003 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Conneaut OH.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ149-122315-
/O.CON.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/
Conneaut OH to Ripley NY-
1003 AM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
044 
WHUS71 KCLE 122053
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
353 PM EST Wed Jan 12 2022

LEZ147-148-122200-
/O.CAN.KCLE.SC.Y.0004.000000T0000Z-220112T2100Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-
353 PM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have fallen below Small Craft Advisory criteria.

$$

LEZ149-122200-
/O.CAN.KCLE.SC.Y.0004.000000T0000Z-220113T0000Z/
Conneaut OH to Ripley NY-
353 PM EST Wed Jan 12 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have fallen below Small Craft Advisory criteria.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 12:54 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 11, 12:54 PM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1254 PM EST Tue Jan 11 2022

.SYNOPSIS...
High pressure will build into the lower Great Lakes today and move
east off the Mid-Atlantic coast tonight. Low pressure moving
across the Upper Great Lakes will lift a warm front across the
region tonight into early Wednesday, before pushing a cold front
south across Lake Erie early Thursday. High pressure returns on
Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Flow is quickly shifting around to the southwest and is the
predominant wind direction across the area at this time. This is
quickly pushing the low level clouds out of the eastern portions
of the forecast area. Only some high clouds are present across
much of the area with abundant sunshine as expected. Winds will
gradually increase slightly through the afternoon into this
evening on the west side of the surface high pressure. The high
will move quickly east this afternoon. No real major changes
with this update.

Original Discussion...

Lake effect snow is beginning to diminish as high pressure builds in
from the west. Already seeing significant clearing across NW OH with
lingering light snow showers across the primary and secondary
snowbelt in Ohio. Was able to end the Winter Weather Advisory for
Ashtabula County on time. Main concern over the next few hours is a
Lake Huron-connected band of snow that is pivoting southwest into
the local area from far southwestern New York. Local cameras and
BUF/CASET radar are indicating that the band is weakening
significantly as it encounters drier air in place across Northwest
Pennsylvania, which is a good sign since it may stall across NW PA
this morning. Additional snow accumulations shouldn't amount to more
than an inch or two (if that) and the end time of 12Z/7 AM for the
Winter Weather Advisory seems reasonable at this point unless the
band picks up in intensity within the next couple of hours. Kept
the advisory in place since visibilities may briefly drop and
roads may briefly become snow-covered early this morning.

The high will continue to build over the region later this morning
into early this afternoon and any lingering lake effect precip will
shift offshore and quickly diminish as flow becomes southwesterly
and the low to mid levels dry out. Expect clouds to clear with the
wind shift and most spots should see at least a couple of hours of
(much needed) sunshine this afternoon. Temps will still be chilly,
however, with highs in the low to mid 20s today. By this evening, a
low level jet works into the local area and southerly to
southwesterly winds will increase overnight. Gusts will
struggle to mix to the surface, but can't rule out a few gusts
to 35 to 40 mph especially in northern Erie County, PA due to
the enhancement from downsloping. Warm air advection will
prevent a significant shift in diurnal temps, with lows only a
couple of degrees cooler than today's highs.

Warm air advection continues on Wednesday and highs will finally
reach near to slightly above normal values in the mid to upper 30s.
However, an approaching trough will likely deliver increasing clouds
to the local area. The best moisture/lift should stay to the north
of Lake Erie through Wednesday afternoon, but can't rule out a few
snow showers along the lakeshore by the end of the period.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A weakening cold front will slowly drift southward across the
central Great Lakes Wednesday night into Thursday. Expect to see
some light lake enhanced snow showers along and ahead of this
boundary. Best chances of snow look to be across NW PA but with
northerly flow off the lake and an upper level trough overhead the
remainder of the County Warning Area(CWA) should see scattered snow
showers. Snow amounts are expected to be light. Lows Wednesday night
should be in the upper 20's to around 30. Highs Thursday in the
middle 30's.

Snow showers likely linger across NE OH into NW PA Thursday night
but should decrease in coverage through the overnight. Cold flow
over the lake continues into Friday with slight chances of snow
showers. However confidence in them is low as high pressure ridges
into the area from northern Ontario. The next storm system looks as
if it will dig southward to the middle Mississippi River Valley from
the upper Midwest Friday into Friday night.

Lows Thursday night should settle to the teens and lower 20's.
Friday highs range from the lower 20's across inland NW PA to the
lower 30's south. Skies clear a bit Friday night with a chilly night
expected. Lows will dip to the single digits and teens.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
The low track has shifted even further south on Saturday. This may
end up pulling all precipitation southward away from the CWA. Did
keep some lower POP's in the forecast for now but will not be
surprised to see them removed completely over the next day or two.
The weather then appears to be quiet Saturday night through Sunday
evening. Our attention then shifts to the next trough that digs into
the Great Lakes region Monday into Monday night. This clipper may
bring some light snow with it as it passes.

Cool on Saturday with highs in the 20's for most locations. Slightly
warmer Sunday into Monday with highs within a couple degrees of 30.
Saturday night looks to be the cold night of the long term with
single digits and teens anticipated. Sunday night and Monday night
lows range from the teens to lower 20's.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Surface high pressure over the area is quickly moving east of
the area at this time. Winds will gradually increase with time
this afternoon into tonight as gradient increases in the warm
air advection. Coordinated with local CWSU forecaster and will
hold off on mention of LLWS across the area at this time. Winds
will be increasing to 50 knots at 2000 feet but with expected
surface gusty winds, not expecting LLWS to develop at this time.
Otherwise, VFR conditions expected through the period and winds
will then begin to diminish during the morning hours tomorrow.

Outlook...Non-VFR possible with snow showers in Northeast Ohio
and Northwest Pennsylvania Wednesday night into Thursday
morning and across the entire area Friday night into Saturday.

&&

.MARINE...
High pressure drifts eastward across Ohio this morning reaching the
Middle Atlantic Coast this evening. This will allow northwest to
west winds to decrease as they shift to the southwest late this
morning into the afternoon. Low pressure tracks across the northern
Great Lakes tonight into Wednesday, lifting a warm front across Lake
Erie. Southwest winds increase significantly with at least 30 knots.
There is a low chance winds could touch low end Gales near and east
of the Islands. This will assist in bringing water levels down
across the western basin. We will need to monitor for the potential
of a low water advisory.

Southwest winds decrease by Wednesday evening becoming light was a
weak area of low pressure crosses the lake. A weakening cold front
crosses the lake by Thursday evening. Northerly winds develop in the
wake of this boundary as high pressure ridges southward from northern
Ontario Thursday night through Friday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Lombardy/Maines
SHORT TERM...MM
LONG TERM...MM
AVIATION...Lombardy
MARINE...MM
Hazardous weather outlook, Jan 11, 6:39 AM EST, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
639 AM EST Tue Jan 11 2022

LEZ061-144>149-164>169-121145-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
639 AM EST Tue Jan 11 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Southerly to southwesterly winds may approach gale force tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121145-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
639 AM EST Tue Jan 11 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-143-162-163-121145-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
639 AM EST Tue Jan 11 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 11, 10:35 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 AM EST TUE JAN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     SNOW             3 SE TOWNVILLE          41.65N  79.84W
01/11/2022  M3.0 INCH        CRAWFORD           PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2200107

RC

Nearby

Small Craft Advisories in Ohio, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.